MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON HINGE INSERT SIZE 1 11MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON HINGE INSERT SIZE 1 11MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5612-P-111
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 05/14/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.The following devices were also listed in this report: device name# unknown triathlon hinge bearing; cat# unknown ; lot# unknown.Device name# unknown triathlon hinge bushings; cat# unknown; lot# unknown.Device name# unknown gmrs axle; cat# unknown; lot# unknown.Device name# mrhk bumper insert - neutral; cat# 64812130; lot# lmf075.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.
 
Event or Problem Description
As reported: "revision of left total knee arthroplasty due to infected left total knee arthroplasty." per op report: revision of left total knee arthroplasty with stryker triathlon 11mm hinged insert for size 1 hinged base plate, a hinged tibial bearing component, small femoral bushings, gmrs axle, 0° mrh knee bumper system, complete synovectomy, irrigation and debridement with a dual clean setup.All available information has been provided by the study site.
 
Additional Manufacturer Narrative
Reported event: an event regarding infection involving a triathlon hinge insert was reported.The event was confirmed.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Clinician review: a review of medical records with a clinical consultant indicated: 'i have reviewed the documentation provided including the product inquiry cover sheets undated pre and post op knee x-rays and extensive medical records including an operative record and multiple progress notes.Rom orthopedics and plastic surgery dating from 8/17/2024 to 7/21/2025.Event description: as reported: "revision of left total knee arthroplasty due to infected left total knee arthroplasty." per op report: revision of left total knee arthroplasty with stryker triathlon 11mm hinged insert for size 1 hinged base plate, a hinged tibial bearing component, small femoral bushings, gmrs axle, 0° mrh knee bumper system, complete synovectomy, irrigation and debridement with a dual clean setup.To summarize: 72-year-old woman who developed a chronically infected tka requiring multiple revision surgeries including i and d with liner exchanges, two 2 stage revisions with implant explantation and subsequent reimplantation with a distal femoral replacing hinged tka.Organisms involved were mrsa and e.Coli.These procedures were further complicated by dehiscence of the medial arthrotomy requiring surgical repair and anterior skin necrosis requiring a medial gastrocnemius rotational flap via plastic surgery.Despite chronic suppressive oral antibiotics late in 2025 the patient developed a thigh abscess caused by e.Coli necessitating further iv antibiotics.She had multiple instances of increasing drainage redness and calor also necessitating iv antibiotics.At the time of the last progress note above the knee amputation was being given consideration.The information provided documents a patient who developed a chronically infected tka requiring multiple revision surgeries including i and d with liner exchanges, two 2 stage revisions with implant explantation and subsequent reimplantation with a distal femoral replacing hinged tka as well as multiple debridement's as well as a gastrocnemius flap.The cause for this chronic infection and subsequent complications and surgeries cannot be determined from the limited documentation provided.Should further documentation become available i would be happy to further this investigation.' -product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot or sterile lot referenced.Conclusions: a review of medical records with a clinical consultant indicated: ' to summarize: 72-year-old woman who developed a chronically infected tka requiring multiple revision surgeries including i and d with liner exchanges, two 2 stage revisions with implant explantation and subsequent reimplantation with a distal femoral replacing hinged tka.Organisms involved were mrsa and e.Coli.These procedures were further complicated by dehiscence of the medial arthrotomy requiring surgical repair and anterior skin necrosis requiring a medial gastrocnemius rotational flap via plastic surgery.Despite chronic suppressive oral antibiotics late in 2025 the patient developed a thigh abscess caused by e.Coli necessitating further iv antibiotics.She had multiple instances of increasing drainage redness and calor also necessitating iv antibiotics.At the time of the last progress note above the knee amputation was being given consideration.The information provided documents a patient who developed a chronically infected tka requiring multiple revision surgeries including i and d with liner exchanges, two 2 stage revisions with implant explantation and subsequent reimplantation with a distal femoral replacing hinged tka as well as multiple debridements as well as a gastrocnemius flap.The cause for this chronic infection and subsequent complications and surgeries cannot be determined from the limited documentation provided.' all stryker products sold as sterile are validated to a minimum sterility assurance level sal of 10^-6 in accordance with applicable iso standards.The exact cause of the event could not be determined because insufficient information was provided.Further information such as pathology reports, pre- and post-operative x-rays and the revision operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
No new information.

Brand Name
TRIATHLON HINGE INSERT SIZE 1 11MM
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
arokiya raj
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key22630316
Report Number0002249697-2025-00723
Device Sequence Number8305841
Product Code MBH
UDI-Device Identifier07613327601770
UDI-Public07613327601770
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K223528
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number5612-P-111
Device Lot NumberM038RV
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/14/2024
Supplement Date Received by Manufacturer07/31/2025
Initial Report FDA Received Date07/28/2025
Supplement Report FDA Received Date08/26/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age71 YR
Patient SexFemale
Patient Weight74 KG
Patient EthnicityNon Hispanic
Patient RaceWhite